MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event - 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was moderately tortuous and moderately calcified.A sv/5.0-/4t/90 symmetry balloon catheter was advanced for pre-dilation.The device was initially inflated to 15 atmospheres, but the lesion was not fully dilated.A second inflation was performed at 18 atmospheres; however, the balloon ruptured.The device was completely removed and the procedure was completed with a different device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Returned to manufacturer date- update from 09/25/2018 to 10/01/2018.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was moderately tortuous and moderately calcified.A sv/5.0-/4t/90 symmetry balloon catheter was advanced for pre-dilation.The device was initially inflated to 15 atmospheres, but the lesion was not fully dilated.A second inflation was performed at 18 atmospheres; however, the balloon ruptured.The device was completely removed and the procedure was completed with a different device.No patient complications were reported and the patients status was stable.Device evaluated by manufacturer: the device was returned for analysis.A visual and microscopic examination found no issue with the profile of the tip of the device that could have potentially contributed to the complaint incident.A visual and microscopic examination found no issue with the profile of the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual and microscopic examination identified a balloon longitudinal tear beginning at the distal end of the proximal markerband and extending approximately 9mm distally across the balloon material.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.A visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7919376
Report Number2134265-2018-61414
Device Sequence Number1936744
Product Code LIT
UDI-Device Identifier08714729181897
UDI-Public08714729181897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0022325583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1